Lupus and Fibromyalgia

I have had Lupus for 6 yrs and recently diagnosed with Fibromyalgia. I recently started METHOTREXATE injection 3 weeks ago. I was on the pills for 3 yrs. I am still having swollen joints(fingers, knees, and ankles). I had the injection Wed and started severely itching. I also have Urticara Idiopathic. And, environmental Urticara. Also, I work full-time in retail. I call and email my rheumatologist at least once a week. I need help please. Thanks.

6 Replies

  • Well it sounds complicated and annoying. Can you consult an advisor in the NRAS?

    I have bee injecting Methotrexate 15mg for over 9 months with no side effects (touch wood) but is given in conjunction with DMARDS for a year and now with the biological, CIMZIA for seronegative RA. All the best, Doreen

  • Do you think you are allergic to something in the injection? I believe that some injection syringes do contain allergens, including some with latex in the cap. Its also possible that the liquid that the MTX is dissolved in could be what is causing the allergy. You might need to contact the manufacturer to see what else is in the liquid, and what materials the syringe and needle cover bit are made of.

  • Thanks. I will check into that.

  • Hi

    Poor you what a lot you have to contend with. I would mention itching to your GP as it can be a symptom of liver problems.

    Hope it settles soon!

  • Sorry you have these problems. I had Urticaria with angioderma and finally worked out it was being caused by Hydroxichloraquine. It was horrible and very sore so you have my sympathy.

    When you say you call and email your rheumatologist weekly - do you mean you don't get a response so you just keep trying or do they respond with any advice? Do you have a dermatologist you can contact as well perhaps?

    Or if you have a rheumatology nurse they might be the best person to ask otherwise because they will be so familiar with the side effects of Methotrexate in both forms. I didn't get skin reactions to it orally or by injection but it made me sick both ends so after two years I had to stop taking it. As Earthwitch says it's very possible to be allergic to a constituent in pills or injections as I know only too well.

    You could try asking this question on the Lupus UK Healthunlocked as well if you haven't already as then you would get twice as many responses.

    Also I hope you are getting frequent monitoring to rule out liver problems etc?

  • Yes, I have a dermatologist. The rheumatologist communicateds with me. Dermatologist wants to give me Xolair. But, the side effects is harmful. So, far the METHOTREXATE injection is helping. Better than the pills. Do anyone have problems with their elbows? Thanks.

    Do anyone know of a good Fishoil or Vitamin D tablet? Also, I take Vitamin B Super B complex.

You may also like...